Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 1, 2022, 8:28 PM CDT for Fisher County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2022, 8:28 PM CDT (01:28 UTC)
- Expired
- May 1, 2022, 8:54 PM CDT
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
572
WFUS54 KSJT 020128
TORSJT
TXC151-020215-
/O.NEW.KSJT.TO.W.0002.220502T0128Z-220502T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
828 PM CDT Sun May 1 2022
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southwestern Fisher County in west central Texas...
* Until 915 PM CDT.
* At 827 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Capitola, or 10 miles west of Longworth, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Roby and Longworth around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include Busby,
Capitola and Gannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3254 10063 3268 10065 3277 10031 3256 10026
TIME...MOT...LOC 0127Z 250DEG 26KT 3264 10052
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JW3 follow-up statements
309
WWUS54 KSJT 020140
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
840 PM CDT Sun May 1 2022
TXC151-020215-
/O.CON.KSJT.TO.W.0002.000000T0000Z-220502T0215Z/
Fisher TX-
840 PM CDT Sun May 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN FISHER COUNTY...
At 840 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Busby, or near Longworth, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Roby and Longworth around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include Busby,
Capitola and Gannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3255 10057 3269 10061 3277 10031 3256 10026
TIME...MOT...LOC 0140Z 250DEG 26KT 3267 10041
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JW679
WWUS54 KSJT 020149
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
849 PM CDT Sun May 1 2022
TXC151-020215-
/O.CON.KSJT.TO.W.0002.000000T0000Z-220502T0215Z/
Fisher TX-
849 PM CDT Sun May 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTH
CENTRAL FISHER COUNTY...
At 848 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Longworth, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Fisher County, including the following locations...
Busby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3256 10043 3272 10048 3277 10031 3256 10026
TIME...MOT...LOC 0148Z 250DEG 26KT 3269 10034
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JW264
WWUS54 KSJT 020154
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
854 PM CDT Sun May 1 2022
TXC151-020203-
/O.CAN.KSJT.TO.W.0002.000000T0000Z-220502T0215Z/
Fisher TX-
854 PM CDT Sun May 1 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL FISHER COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
LAT...LON 3256 10043 3272 10048 3277 10031 3256 10026
TIME...MOT...LOC 0151Z 250DEG 26KT 3270 10029
$$
JWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 5:31 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 1, 5:31 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 531 PM CDT Sun May 1 2022 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 306 PM CDT Sun May 1 2022 Main concern will be severe thunderstorms with the possibility of very large hail this evening. A warm front moving northward across the Concho Valley has increased low level moisture across the area. Light rain showers continue across the hill country and Edwards Plateau. The main line of storms is beginning to develop across the western Permian Basin and far west Texas, with a Tornado Watch in effect for the western counties. Expect this line to increase in intensity and coverage this afternoon and reach the western counties this evening, around 7 pm or later. Storms should continue overnight as a QLCS/squall line with large hail and damaging winds as the main threats. Cannot rule out a few tornadoes,as well. Storms should continue in the eastern counties early tomorrow morning....moving east out of the area by afternoon. && .LONG TERM... (Monday night through next Saturday) Issued at 329 PM CDT Sun May 1 2022 By Monday evening, any storms that develop Monday afternoon in our southeastern counties are expected to be east of our area, so will keep a dry forecast going Monday night. A cold front will follow the precipitation chances, and move south to near a Sterling City to Brownwood line. Highs will be in the mid 70s to lower 80s north of the front, and in the mid 80s to potentially mid 90s south of the front. There may be a few showers or thunderstorms along or south of the front during the afternoon or evening. Wednesday still appears to be the next potentially active day with severe weather possible. An upper level low will move out of the northern/central Rockies, with a trailing shortwave trough moving over our area during the afternoon/evening. A dryline is expected to set up just west of our area that should provide a focus for afternoon/evening thunderstorms to develop off of, then move east, similar to tonight's situation. Large hail, and damaging wind gusts would be the main concerns, but isolated tornadoes cannot be ruled out either. Late Wednesday night into Thursday morning, a cold front will move through which could provide a secondary chance for showers and thunderstorms, so have kept the Chance PoPs going for much of the area through Thursday. Dry weather, with a pronounced warm-up is expected from Friday into next weekend. Temperatures will approach 100 degrees on Saturday and Sunday. && .AVIATION... (00Z TAFS) Issued at 521 PM CDT Sun May 1 2022 Currently seeing VFR conditions across the terminals. Scattered showers and thunderstorms will be possible later this evening, some possibly severe. Will include TEMPO groups across the terminals this evening, with the best timing for convection between 02Z and 05Z. Will amend as necessary through the evening hours. Overnight, expect another round of stratus to develop after 09Z and persist through the morning hours, before scattering out to VFR. Gusty southwest winds will develop after 15Z and continue through the afternoon hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 90 56 81 / 60 20 0 10 San Angelo 65 92 63 90 / 70 20 0 10 Junction 65 85 65 91 / 60 30 0 20 Brownwood 66 86 63 82 / 60 30 10 20 Sweetwater 64 93 55 83 / 60 10 0 0 Ozona 66 89 64 90 / 60 10 0 10 Brady 66 85 66 88 / 60 30 0 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...08 LONG TERM....20 AVIATION...24
Hazardous weather outlook, May 1, 6:42 AM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 642 AM CDT Sun May 1 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-021145- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 642 AM CDT Sun May 1 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms for this afternoon and into the overnight hours generally north and west of an Ozona to San Angelo to Albany line with a slight risk for severe storms covering the rest of the area. As the warm front lifts north, scattered severe storms may develop this afternoon where all hazards will be possible but the primary hazard will be large to very large (2+ inch) hail. A second area of storms will develop off of a dryline in West Texas and move into the West Central Texas area by this evening. Again all hazards will be possible with the threat of large hail and damaging winds acting as the primary hazards with this batch. Some heavy rainfall with this second area of storms may also cause localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of severe storms will be possible Wednesday into Thursday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening.
In the hours before
Special weather statement, May 1, 7:36 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service San Angelo TX
736 PM CDT Sun May 1 2022
TXZ065-066-072-020100-
Runnels TX-Tom Green TX-Coke TX-
736 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of southeastern Coke,
northeastern Tom Green and southwestern Runnels Counties through 800
PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm over
O.c. Fisher Reservoir, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Angelo, Miles, Orient, San Angelo State Park, O.c. Fisher
Reservoir, Lake Nasworthy, Harriet, Tennyson, Grape Creek and
Goodfellow Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
&&
LAT...LON 3151 10065 3180 10034 3158 10009 3158 10011
3156 10011 3136 10053
TIME...MOT...LOC 0035Z 235DEG 21KT 3148 10052
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JWSpecial weather statement, May 1, 7:55 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
755 PM CDT Sun May 1 2022
TXZ049-020145-
Fisher TX-
755 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of western Fisher
County through 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Inadale, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roby, Hobbs, Longworth, Gannon, Busby, Capitola and Us-
180 Near The Fisher-Scurry County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
&&
LAT...LON 3291 10030 3252 10026 3253 10066 3276 10066
3277 10065
TIME...MOT...LOC 0055Z 265DEG 30KT 3264 10062
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 1, 7:36 PM CDT | Special Weather Statement | SJT | Tom Green | 24 min |
| May 1, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 37 min |
| May 1, 7:55 PM CDT | Special Weather Statement | SJT | Fisher | 50 min |
| May 1, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 1, 8:06 PM CDT | Tornado Warning | SJT | Fisher | 39 min |
| May 1, 8:11 PM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| May 1, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| May 1, 8:23 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 3 hr |
| May 1, 8:29 PM CDT | Special Weather Statement | SJT | Runnels | 46 min |
| May 1, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 45 min |
| May 1, 8:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 52 min |
| May 1, 9:00 PM CDT | Special Weather Statement | SJT | Upton | 45 min |
| May 1, 9:04 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 41 min |
| May 1, 9:06 PM CDT | Special Weather Statement | SJT | Coleman | 39 min |
| May 1, 9:08 PM CDT | Special Weather Statement | SJT | Callahan | 52 min |
| May 1, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 22 min |
| May 1, 9:22 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Throckmorton | 53 min |
| May 1, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| May 1, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 44 min |
| May 1, 10:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 48 min |
| May 1, 10:44 PM CDT | Special Weather Statement | SJT | Tom Green | 46 min |
| May 1, 11:05 PM CDT | Special Weather Statement | SJT | Shackelford | 40 min |
| May 1, 11:11 PM CDT | Special Weather Statement | SJT | Brown | 49 min |
| May 1, 11:14 PM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 21 min |
| May 1, 11:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 33 min |
| May 2, 12:18 AM CDT | Special Weather Statement | SJT | Callahan | 42 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.